Alabama, 2006

Hail in Alabama, August 8, 2006

August 8, 2006 · NWS MOB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 8, 2:53 AM CST, 12 hours 2 minutes earlier.

Area forecast discussion, Aug 8, 2:53 AM CST, 12 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
353 AM CDT TUE AUG 8 2006

.SYNOPSIS...FOR THE CURRENT FORECAST...BIGGEST FORECASTING BEAR
CONTINUES TO BE POPS. FIRST THINGS FIRST...LAST EVENINGS UPPER AIR
ANALYSIS AND CURRENT WATER VAPOR LOOPS SHOWS AND UPPER RIDGE OVER THE
CENTRAL CONUS AND CA...WITH THE PEAK CENTERED OVER THE LOWER MISS
RIVER VALLEY. UPPER LOW WAS MOVING OVER THE WEST COAST...WITH A
TROUGH DIGGING OVER THE NORTHEASTERN CONUS/E-ERN CA. AN UPPER LOW WAS
NOTED OFF THE FL ATLANTIC COAST...AND A SHORTWAVE MOVING OVER
TX...AROUND THE UPPER RIDGE. ALSO NOTES WAS AN UPPER TROUGH OVER THE
WESTERN ATLANTIC. IN THE LOWER LEVELS OF THE ATMOSPHERE...SURFACE
HIGH PRESSURE WAS CENTERED OVER LAKE SUPERIOR...WITH A RIDGE OVER
THE SOUTHEASTERN CONUS AND A SURFACE FRONT STRETCHED ACROSS THE
CENTRAL/NE CONUS...RUNNING FROM EASTERN CO TO NORTH OF ME. STILL HAVE
THE USUAL POOLS OF DRIER AIR MEANDERING AROUND THE LOW LEVEL RIDGE.
GOES SOUNDER PRECIP H20 PLOTS PUT A DRY POOL OVER THE NORTHERN FL
PENINSULA...CENTRAL GULF OF MX...AND OVER NORTHERN AL/MS/AR.

&&

.SHORT TERM (TODAY THROUGH TONIGHT)...UPPER HIGH PRESSURE CENTERED
OVER NORTHEAST MISSISSIPPI WILL SLOWLY CREEP WEST TOWARD THE
ARKLATEX REGION OVER THE NEXT 24 HOURS. WEAK IMPULSES ALONG THE
EASTERN PERIPHERY WILL MOVE SOUTH AND SOUTHWEST ACROSS THE FORECAST
AREA AND HELP TRIGGER/SUSTAIN SCATTERED SHOWERS AND THUNDERSTORMS
TODAY. THE GFS MODEL IS SUFFERING FROM CONVECTIVE FEEDBACK PROBLEMS
WHICH HAS CONTAMINATED SEVERAL WEATHER ELEMENTS SUCH AS
TEMPERATURES...QPF AND POPS. AS A RESULT...LEANED TOWARD THE
WARMER/DRIER NAM SOLUTION WHICH HAS HIGH TEMPERATURES ABOUT 1 TO 4
DEGREES HIGHER THAN THE GFS...POPS ABOUT 10 TO 20% LOWER AND A
REASONABLE QPF OUTPUT. THE HIGHEST COVERAGE SHOULD BE ACROSS THE
EASTERN AND SOUTHERN PORTIONS OF THE FORECAST AREA...FURTHER AWAY
FROM THE INFLUENCES OF THE UPPER HIGH PRESSURE. ISOLATED ACTIVITY
THIS EVENING SHOULD SETTLE DOWN WITH LOSS OF DAYTIME HEATING....WITH
CLEARING SKIES OVERNIGHT. A FEW SHOWERS SHOULD REDEVELOP ACROSS THE
COASTAL WATERS AND HUG THE COAST...SO LEFT IN ISOLATED COVERAGE
SOUTH OF I-10 FOR THE OVERNIGHT HOURS. THE NAM AND GFS TEMPERATURE
GUIDANCE ARE NEARLY IDENTICAL FOR LOW TEMPERATURES TONIGHT...SO NO
BIG DEPARTURES NEEDED. /22

.LONG TERM (WEDNESDAY THROUGH TUESDAY)...WEDNESDAY STARTS WITH THE
WESTERN ATLANTIC UPPER TROUGH JUST OFF THE EASTERN SEABOARD...AS A
SERIES OF UPPER SHORTWAVES PASSING OVER SOUTHEAST CA/NE CONUS
CONTINUE TO DEEPEN THE TROUGH. THESE SHORTWAVES ALSO CONTINUE TO DIG
A TROUGH OFF THE PACIFIC NORTHWEST. BY THURS MORN...MODELS INDICATING
THE UPPER RIDGE HAS BECOME CENTERED OVER TX. SURFACE FRONT/TROUGH
STRETCHING ACROSS THE CENTRAL PLAINS/TENN RIVER VALLEY/MID ATLANTIC
REGION HAS PUSHED SOUTH TO OVER CENTRAL/N-RN MS/AL/GA...DEPENDING
UPON WHICH MODEL ONE CHOOSES (NAM/WRF HAS PUSHED THE FRONT SOUTH TO
THE I-20 CORRIDOR...THEN BACK NORTH TO ITS CURRENT POSITION IN THIS
TIME)....WITH SURFACE RIDGE OVER THE SOUTHEAST GETTING PUSHED OVER
THE CENTRAL GULF...WHERE IT REMAINS FOR THE REST OF THE FORECAST.
MODELS ADVERTISING A RE-ENFORCING BOUNDARY WORKING ITS WAY SOUTH THE
END OF THE WEEK.

EVEN WITH THESE SHOTS OF NORTHERLY AIR MOVING SOUTH ACROSS THE
SOUTHEAST...OP MODELS DO NOT APPRECIABLY CHANGE THE PRECIP H20 LEVELS
OVER THE NORTHERN GULF COAST....WITH A STEADY SOUTH TO WEST-SOUTHWEST
FLOW OVER THE NORTHERN GULF COAST THROUGH THE PERIOD. LOOKING AT THE
GFS ENSEMBLES...THERE IS QUITE A BIT OF VARIABILITY IN THE MOISTURE
LEVELS...WITH THE VARYING AS A RESULT. THIS VARIABILITY IS MOST
NOTICEABLE INLAND. THE OP GFS IS LEANING TOWARDS THE WETTER END OF
THE SCALE...ESPECIALLY IN THE THURS THROUGH SUN TIME FRAME.

FOR THE FORECAST...HAVENT DEVIATED FROM THE MAV TEMPS...UPS...HAVE
TAKEN A BLENDED APPROACH FOR WED THROUGH THURS. HAVENT DEVIATED FROM
THE MEX NUMBERS IN THE EXTENDED...WITH THE DRY POOLS JUST TO HARD TO
HANDLE IN THE LAST PERIODS OF THE FORECAST. THEY WILL HAVE TO BE
HANDLED IN A DAY BY DAY FASHION.

&&

.MARINE...WEST-EAST ORIENTED HIGH PRESSURE RIDGE ACROSS NORTHERN
GULF WILL RESULT IN A NEARLY NON-EXISTENT SYNOPTIC FLOW OVER THE
NEXT 48 HOURS. THE WEAK WIND FLOW WILL PRIMARILY BE MESO DRIVEN FROM
SEA-BREEZE / LAND-BREEZE DEVELOPMENT AND RAIN-COOLED OUTFLOW
BOUNDARIES FROM DISSIPATING THUNDERSTORMS. THE RIDGE WILL SETTLE
SOUTH ACROSS THE CENTRAL GULF THE LATTER HALF OF THE WEEK...WITH A
LIGHT TO OCCASIONAL MODERATE WEST TO SOUTHWEST FLOW DEVELOPING
ACROSS THE COASTAL WATERS. SEAS SHOULD SETTLE BACK TO TWO FEET OR
LESS THIS MORNING...BUT REBUILD TO TWO TO THREE FEET ONCE THE
SUSTAINED SYNOPTIC FLOW RESUMES. /22

&&

.FIRE WEATHER...LOTS OF MOISTURE NEAR THE COAST...WITH LESS
INLAND...THOUGH DO NOT SEE RH LEVELS DROPPING BELOW CRITERIA LEVELS
ANY AREAS. DAILY SHRA/TSRA WILL WILL FIRE EACH DAY...WITH BEST
COVERAGE CLOSER TO THE COAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      92  75  92  76  91 /  50  20  60  30  60
PENSACOLA   91  76  91  77  90 /  50  20  60  40  60
DESTIN      92  79  90  79  90 /  50  20  60  40  60
EVERGREEN   94  73  92  74  93 /  50  20  60  40  60
WAYNESBORO  95  74  96  72  92 /  40  20  50  40  50
CAMDEN      97  73  97  74  93 /  30  20  50  50  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

16/22
Hazardous weather outlook, Aug 8, 4:30 AM CST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT TUE AUG 8 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
530 AM CDT TUE AUG 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE IMMEDIATE COAST LATE
THIS MORNING AND THEN DEVELOP FURTHER INLAND DURING THE AFTERNOON.
INITIAL MOVEMENT WILL WEST AT 15 MPH THIS MORNING...TURNING TO A
SOUTHWESTERLY MOTION DURING THE AFTERNOON. A FEW OF THE STORMS COULD
BECOME STRONG WITH WIND GUST OF 35 TO 45 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND VERY HEAVY RAIN...ESPECIALLY ALONG AND
SOUTHEAST OF I-65. THE THUNDERSTORMS WILL WEAKEN AND DISSIPATE IN
THE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD SEVERE OR HAZARDOUS WEATHER WILL BE
LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 8, 2:10 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
310 PM CDT TUE AUG 8 2006

ALZ062-082045-
UPPER BALDWIN-
INCLUDING THE CITIES OF...BAY MINETTE...
310 PM CDT TUE AUG 8 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN COUNTY...

AT 303 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES SOUTHEAST OF BAY MINETTE...AND MOVING SOUTHWEST
AT 5 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
DOUGLASVILLE...WHITEHOUSE FORKS AND STAPLETON THROUGH 345 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 8, 2:29 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
329 PM CDT TUE AUG 8 2006

ALZ060-082115-
COVINGTON-
329 PM CDT TUE AUG 8 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHERN COVINGTON
COUNTY...

AT 320 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES NORTHEAST OF RED OAK...AND MOVING SOUTHWEST AT 5 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LIBERTYVILLE...WATKINS BRIDGE...RED OAK AND PLEASANT HOME THROUGH 415
PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, Aug 8, 2:34 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
334 PM CDT TUE AUG 8 2006

FLZ002-004-082130-
COASTAL ESCAMBIA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...PENSACOLA...
334 PM CDT TUE AUG 8 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA AND SANTA
ROSA COUNTIES...

AT 328 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES NORTHWEST OF PACE...AND MOVING SOUTHWEST AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
PACE...COTTAGE HILL...CANTONMENT AND GONZALEZ THROUGH 430 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The radar

The Mobile radar (KMOB), 47 km away, was scanning. The volume nearest the first event began at 20:54 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Baldwin

When
August 8, 2:55 PM CST to 2:57 PM CST
Where
Baldwin County, Loxley
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
30.617, -87.750

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530190.